Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 4, 2017, 3:46 PM CST. It took effect at Jan 4, 2017, 4:00 PM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2017, 3:46 PM CST (21:46 UTC)
- In effect from
- Jan 4, 2017, 4:00 PM CST
- Expired
- Jan 5, 2017, 12:00 PM CST
- In force
- 20 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
091 WHUS73 KGRB 042146 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 346 PM CST WED JAN 4 2017 ...GALES SUBSIDING WITH SMALL CRAFT GUSTS REMAINING... .VERY GUSTY WINDS WILL CONTINUE TODAY AS COLD AIR CONTINUES TO FILTER IN BEHIND AN ARCTIC COLD FRONT. WINDS ARE EXPECTED TO REMAIN AT SMALL CRAFT ADVISORY INTO THURSDAY. LMZ521-522-050600- /O.EXP.KGRB.GL.W.0001.000000T0000Z-170104T2200Z/ /O.NEW.KGRB.SC.Y.0002.170104T2200Z-170105T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 346 PM CST WED JAN 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST THURSDAY... ...GALE WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. * WINDS...WEST AT 15 TO 25 KNOTS. SOME GUSTS UP TO 30 KTS POSSIBLE. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-050600- /O.EXT.KGRB.GL.W.0001.000000T0000Z-170104T2200Z/ /O.NEW.KGRB.SC.Y.0002.170104T2200Z-170105T1800Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 346 PM CST WED JAN 4 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. * WINDS...WEST TO 30 KTS WITH A FEW HIGHER GUSTS POSSIBLE EARLY WEDNESDAY EVENING. DIMINISHING TO 15 TO 25 KNOTS THURSDAY MORNING * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
459 WHUS73 KGRB 050258 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 858 PM CST WED JAN 4 2017 ...GUSTY WINDS CONTINUE WITH THE ARCTIC AIR... .VERY GUSTY WINDS WILL CONTINUE TODAY AS COLD AIR CONTINUES TO FILTER IN BEHIND AN ARCTIC COLD FRONT. WINDS ARE EXPECTED TO REMAIN AT SMALL CRAFT ADVISORY INTO THURSDAY. LMZ521-522-541>543-051100- /O.CON.KGRB.SC.Y.0002.000000T0000Z-170105T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 858 PM CST WED JAN 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WINDS...WEST AT 15 TO 25 KNOTS. SOME GUSTS UP TO 30 KTS POSSIBLE. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
126 WHUS73 KGRB 050921 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 321 AM CST THU JAN 5 2017 ...GUSTY WINDS CONTINUE WITH THE ARCTIC AIR... .VERY GUSTY WINDS WILL CONTINUE TODAY AS COLD AIR CONTINUES TO FILTER IN BEHIND AN ARCTIC COLD FRONT. WINDS ARE EXPECTED TO REMAIN AT SMALL CRAFT ADVISORY THROUGH THIS MORNING BEFORE FALLING BELOW CRITERIA THIS AFTERNOON. LMZ521-522-541>543-051730- /O.CON.KGRB.SC.Y.0002.000000T0000Z-170105T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 321 AM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...WEST AT 15 TO 25 KNOTS. * WAVES...1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
167 WHUS73 KGRB 051510 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 910 AM CST THU JAN 5 2017 ...GUSTY WINDS CONTINUE WITH THE ARCTIC AIR... .GUSTY WINDS WILL CONTINUE TODAY AS COLD AIR CONTINUES TO FILTER IN. WINDS ARE EXPECTED TO REMAIN AT SMALL CRAFT ADVISORY THROUGH THE MORNING BEFORE FALLING BELOW CRITERIA THIS AFTERNOON. LMZ521-522-541>543-051800- /O.CON.KGRB.SC.Y.0002.000000T0000Z-170105T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 910 AM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...WEST AT 15 TO 25 KNOTS. * WAVES...1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
887 WHUS73 KGRB 051758 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1158 AM CST THU JAN 5 2017 ...WINDS MODERATE THIS AFTERNOON... .GUSTY WINDS HAVE MODERATED BELOW SMALL CRAFT ADVISORY CRITERIA AND WILL REMAIN BELOW CRITERIA. WEST WINDS OF 10 TO 20 KTS CAN STILL BE EXPECTED TODAY. LMZ521-522-541>543-051900- /O.EXP.KGRB.SC.Y.0002.000000T0000Z-170105T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1158 AM CST THU JAN 5 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 2:26 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jan 4, 2:26 PM CST, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 226 PM CST Wed Jan 4 2017 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 223 PM CST Wed Jan 4 2017 Cold through the start of the weekend, then moderating temperatures. The upper flow over the eastern Pacific is blocky and split, but merges back together over North America. The upper ridge near the Aleutians that was anchoring the block will force low upper heights downstream over much of the CONUS into the weekend, then the flow will become more progressive as the negative anomaly center releases off to the east. Northerly upper flow across much of western Canada will continue to direct cold air into the region through Saturday, then readings will rebound to near or a little above normal for early next week. Precipitation chances will be minimal until at least early next week, so amounts are likely to end up below normal for the period. && .SHORT TERM...Tonight and Thursday Issued at 223 PM CST Wed Jan 4 2017 Although winds will diminish some from what we had during the day, the fall in temperatures is likely to result in most areas meeting Wind Chill Advisory criteria for a time tonight into Thursday morning. As typical for this type of advisory, we'll probably have a mix of sites meeting and not meeting criteria at any given time. It's also not possible to pick exact start/stop times that matches the forecast values for each site. The big picture is that most sites in central/north-central Wisconsin will meet criteria from this evening through tomorrow morning, while many sites in the east will probably have wind chills around 20 below (advisory criteria) from late tonight through mid-morning Thursday. Will issue an advisory following this thinking, and allow later shifts to adjust if necessary. Otherwise, fairly quiet weather is expected. Some snow showers off Lake Superior will brush the far north at times, but the flow looks a little too westerly to get a substantial accumulation. Satellite and surface observations also show an area of low and middle clouds producing light snow showers and flurries in the Dakotas at mid-day today. This feature is hard to track on model RH progs, but given the shortwave progged to bring some weak QG forcing through the area late tonight and early tomorrow, thought there was a reasonable chance the clouds and some flurries will make it into the area and added them to the forecast. .LONG TERM...Thursday Night Through Wednesday Issued at 223 PM CST Wed Jan 4 2017 Bitterly cold temperatures will prevail at the start of the period, a slow moderation in temperatures expected this weekend into early next week. Wind chill advisories will be needed, especially north and west of the Fox Valley Thursday night/Friday morning, Friday night into Saturday morning, and then possibly again Saturday night into Sunday morning. Highs each day from Thursday into Saturday will be mainly in the single digits above zero, possible reaching 10 across portions of northeast Wisconsin. Highs on Sunday will only reach 7 to 13 then finally warm into the twenties on Monday. There is a system passing to the north of the state Sunday night and Monday that may provide a small chance of light snow. There is some question if the atmosphere will become saturated enough for precipitation to reach the ground. The GFS/Canadian were more aggressive with precipitation while the ECMWF remained dry. A more potent system will affect the region on Tuesday. Precipitation should start out as snow, but may possibly transition to a wintry mix across northeast and east-central Wisconsin. This system will bear watching since any shift in the storm track may alter precipitation types and boundary layer temperatues. && .AVIATION...for 18Z TAF Issuance Issued at 1130 AM CST Wed Jan 4 2017 Other than gusty surface winds, good flight conditions are expected during the period as arctic air continues to surge across the region. Satellite and surface observations indicate clouds with scattered snow showers back in the Dakotas. The models indicate that these will dissipate before reaching the area, but suspect at least some flurries will occur late tonight into tomorrow. Otherwise, expect lake-effect to mainly stay NE of the area, though a few light snow showers might be able to make it into the Rhinelander area later this afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 3 AM to 10 AM CST Thursday for WIZ013- 020>022-031-037>040-045-048>050-073-074. Wind Chill Advisory from 6 PM this evening to noon CST Thursday for WIZ005-010>012-018-019-030-035-036. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Eckberg AVIATION.......Skowronski
Hazardous weather outlook, Jan 4, 2:46 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CST WED JAN 4 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 246 PM CST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE COMBINATION OF COLD AIR AND WEST WINDS WILL RESULT IN HAZARDOUS CONDITIONS FOR ANYONE OUTDOORS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY ARCTIC AIR WILL REMAIN IN PLACE FROM THURSDAY THROUGH SATURDAY NIGHT. TEMPERATURES DURING THIS PERIOD ARE EXPECTED TO AVERAGE 10 TO 20 DEGREES BELOW NORMAL. WIND CHILL READINGS WILL DROP INTO THE 15 TO 30 BELOW ZERO RANGE DURING THE NIGHTTIME PERIODS. WIND CHILL ADVISORIES WILL LIKELY BE NEEDED ESPECIALLY NORTH AND WEST OF THE FOX VALLEY AND BAYSHORE AREAS THURSDAY NIGHT...FRIDAY NIGHT AND POSSIBLY EVEN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY. LMZ521-522-541>543-051200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 246 PM CST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SKOWRONSKI/ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 2:44 PM CST | Wind Chill Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 45 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.